Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have burning sensation and red mark on left buttock. What is the cure?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
I've had a big red mark on my left buttock for 20 years, maybe more. Sometimes a burning sensation flares up. Sometimes not. I always use a rubber doughnut to sit on hard surfaces. One dermatologist recommended Beamethasone, another said do not use this. I've been using Aveeno for eczema, which seems to make the condition worse. I can barely tolerate sitting, even on a cushion.
Posted Tue, 10 Dec 2013 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Thisis probably a neuropathic pain Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this pain that you have had for this time period. It often results from nerve endings that at times become hyper excitable. This happens from time to time and to be honest there is no single one time treatment that can guarantee a non recurrence of symptoms in future. The best way to manage this is to address the symptoms each time they come on. There is no single drug that addresses this condition in all clients to the same extend. A trial of what works best for each is the best course of management alongside lifestyle modifications to avoid postures or positions that provoke the aggravate the pains. Some drugs used for this purpose include steroids, anti seizures like carbamazepine, pain medications like Ibuprofen, etc. When what works best for you is identified, that becomes the routine for future flares up. Steroids have serious side effects and I would want to use them just as the last option especially if you would have to swallow them. however, if they are local preparations like creams that do the job well, then i will not be very concerned about. Talk and understand why exactly this would not make a good option for you. I hope you find this information helpful. Thank you for using our services and please do feel free to ask for clarifications if need be. I wish you well. Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor